Advanced Search
MyIDEAS: Login

Contributions to multivariate analysis by Professor Yasunori Fujikoshi


Author Info

  • Siotani, Minoru
  • Wakaki, Hirofumi
Registered author(s):


    The purpose of this article is to review the findings of Professor Fujikoshi which are primarily in multivariate analysis. He derived many asymptotic expansions for multivariate statistics which include MANOVA tests, dimensionality tests and latent roots under normality and nonnormality. He has made a large contribution in the study on theoretical accuracy for asymptotic expansions by deriving explicit error bounds. A large contribution has been also made in an important problem involving the selection of variables with introducing "no additional information hypotheses" in some multivariate models and the application of model selection criteria. Recently he is challenging to a high-dimensional statistical problem. He has been involved in other topics in multivariate analysis, such as power comparison of a class of tests, monotone transformations with improved approximations, etc.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Multivariate Analysis.

    Volume (Year): 97 (2006)
    Issue (Month): 9 (October)
    Pages: 1914-1926

    as in new window
    Handle: RePEc:eee:jmvana:v:97:y:2006:i:9:p:1914-1926

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Asymptotic expansions MANOVA Dimensionality Latent roots Growth curve model Selection of variables Error bounds Monotone transformations;


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Fujikoshi, Yasunori & von Rosen, Dietrich, 2000. "LR Tests for Random-Coefficient Covariance Structures in an Extended Growth Curve Model," Journal of Multivariate Analysis, Elsevier, vol. 75(2), pages 245-268, November.
    2. Fujikoshi, Yasunori & Isogai, Takafumi, 1976. "Lower bounds for the distributions of certain multivariate test statistics," Journal of Multivariate Analysis, Elsevier, vol. 6(2), pages 250-255, June.
    3. Kariya, T. & Fujikoshi, Y. & Krishnaiah, P. R., 1987. "On tests for selection of variables and independence under multivariate regression models," Journal of Multivariate Analysis, Elsevier, vol. 21(2), pages 207-237, April.
    4. Fujikoshi, Yasunori & Shimizu, Ryoichi, 1989. "Error bounds for asymptotic expansions of scale mixtures of univariate and multivariate distributions," Journal of Multivariate Analysis, Elsevier, vol. 30(2), pages 279-291, August.
    5. Fujikoshi, Yasunori, 1988. "Comparison of powers of a class of tests for multivariate linear hypothesis and independence," Journal of Multivariate Analysis, Elsevier, vol. 26(1), pages 48-58, July.
    6. Fujikoshi, Yasunori, 1985. "Selection of variables in two-group discriminant analysis by error rate and Akaike's information criteria," Journal of Multivariate Analysis, Elsevier, vol. 17(1), pages 27-37, August.
    7. Fujikoshi, Yasunori & Morimune, Kimio & Kunitomo, Naoto & Taniguchi, Masanobu, 1982. "Asymptotic expansions of the distributions of the estimates of coefficients in a simultaneous equation system," Journal of Econometrics, Elsevier, vol. 18(2), pages 191-205, February.
    8. Fujikoshi, Yasunori, 2000. "Transformations with Improved Chi-Squared Approximations," Journal of Multivariate Analysis, Elsevier, vol. 72(2), pages 249-263, February.
    9. Y. Fujikoshi & T. Kanda & N. Tanimura, 1990. "The growth curve model with an autoregressive covariance structure," Annals of the Institute of Statistical Mathematics, Springer, vol. 42(3), pages 533-542, September.
    10. Yasunori Fujikoshi & Chinubal Khatri, 1990. "A study of redundancy of some variables in covariate discriminant analysis," Annals of the Institute of Statistical Mathematics, Springer, vol. 42(4), pages 769-782, December.
    11. Gupta, A. K. & Sheena, Y. & Fujikoshi, Y., 2005. "Estimation of the eigenvalues of noncentrality parameter matrix in noncentral Wishart distribution," Journal of Multivariate Analysis, Elsevier, vol. 93(1), pages 1-20, March.
    12. Fujikoshi, Yasunori, 1974. "The likelihood ratio tests for the dimensionality of regression coefficients," Journal of Multivariate Analysis, Elsevier, vol. 4(3), pages 327-340, September.
    13. Yasunori Fujikoshi, 1975. "Asymptotic formulas for the non-null distributions of three statistics for multivariate linear hypothesis," Annals of the Institute of Statistical Mathematics, Springer, vol. 27(1), pages 99-108, December.
    14. Wakaki, Hirofumi & Eguchi, Shinto & Fujikoshi, Yasunori, 1990. "A class of tests for a general covariance structure," Journal of Multivariate Analysis, Elsevier, vol. 32(2), pages 313-325, February.
    15. Fujisawa, Hironori, 1997. "Improvement on Chi-Squared Approximation by Monotone Transformation," Journal of Multivariate Analysis, Elsevier, vol. 60(1), pages 84-89, January.
    16. Gupta, Arjun K. & Xu, Jin & Fujikoshi, Yasunori, 2006. "An asymptotic expansion of the distribution of Rao's U-statistic under a general condition," Journal of Multivariate Analysis, Elsevier, vol. 97(2), pages 492-513, February.
    17. Fujikoshi, Y., 1978. "Asymptotic expansions for the distributions of some functions of the latent roots of matrices in three situations," Journal of Multivariate Analysis, Elsevier, vol. 8(1), pages 63-72, March.
    18. Satoh, Kenichi & Kobayashi, Mika & Fujikoshi, Yasunori, 1997. "Variable Selection for the Growth Curve Model," Journal of Multivariate Analysis, Elsevier, vol. 60(2), pages 277-292, February.
    19. Y. Fujikoshi, 1977. "An asymptotic expansion for the distributions of the latent roots of the Wishart matrix with multiple population roots," Annals of the Institute of Statistical Mathematics, Springer, vol. 29(1), pages 379-387, December.
    Full references (including those not matched with items on IDEAS)



    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:97:y:2006:i:9:p:1914-1926. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.